Alert archive / Missouri / Red Flag Warnings in 2018
Red Flag Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Jan 25, 2018, 2:23 AM CST for Bates County, Henry County, Missouri; Linn County, Miami County, Kansas. It took effect at Jan 25, 2018, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2018, 2:23 AM CST (08:23 UTC)
- In effect from
- Jan 25, 2018, 12:00 PM CST
- Expired
- Jan 25, 2018, 5:55 PM CST
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
Counties Linn County, KS, Miami County, KS, Bates County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 53 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2352 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
400 WWUS83 KEAX 250823 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 223 AM CST Thu Jan 25 2018 KSZ057-060-MOZ053-054-251630- /O.NEW.KEAX.FW.W.0001.180125T1800Z-180126T0000Z/ Miami-Linn KS-Bates-Henry- 223 AM CST Thu Jan 25 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY SOUTHERLY WINDS FOR FIRE WEATHER ZONES 053, 054, 057, AND 060... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect from noon today to 6 PM CST this evening. * AFFECTED AREA...Fire weather zones 057 and 060.Fire weather zones 053 and 054. * WIND...Southwesterly winds gusting up to 30 mph during the afternoon. * HUMIDITY...Relative humidity values will fall between 25 to 30 percent during the afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
263 WWUS83 KEAX 251547 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 947 AM CST Thu Jan 25 2018 KSZ057-060-MOZ053-054-260000- /O.CON.KEAX.FW.W.0001.180125T1800Z-180126T0000Z/ Miami-Linn KS-Bates-Henry- 947 AM CST Thu Jan 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING DUE TO LOW RELATIVE HUMIDITY VALUES AND GUSTY SOUTH-SOUTHWESTERLY WINDS FOR FIRE WEATHER ZONES 053, 054, 057, AND 060... * AFFECTED AREA...Fire weather zones 057 and 060. Fire weather zones 053 and 054. * WIND...Southwesterly winds gusting up to 30 mph during the afternoon. * HUMIDITY...Relative humidity values will fall between 20 to 30 percent during the afternoon. * IMPACTS...Any fires that develop, especially in grassy areas, will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
464 WWUS83 KEAX 252355 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 555 PM CST Thu Jan 25 2018 KSZ057-060-MOZ053-054-260100- /O.CAN.KEAX.FW.W.0001.000000T0000Z-180126T0000Z/ Miami-Linn KS-Bates-Henry- 555 PM CST Thu Jan 25 2018 ...RED FLAG WARNING IS CANCELLED FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY SOUTH-SOUTHWESTERLY WINDS FOR FIRE WEATHER ZONES 053, 054, 057, AND 060... The National Weather Service in Kansas City/Pleasant Hill has cancelled the Red Flag Warning. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Jan 24, 11:14 PM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Jan 24, 11:14 PM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1114 PM CST Wed Jan 24 2018 .Discussion... Issued at 218 PM CST WED JAN 24 2018 Benign conditions have taken over the region, persisting through Friday. Although precipitation is in the forecast Friday night through early Saturday, chances are limited to the southeastern third of the forecast area. Additionally, QPF will be on the low side, thanks to a lack of deep layer moisture. As for temperatures, a cold front crossing the area is what will be responsible for providing the lift, but this front won't be ushering in the rather chilly temps we've seen in the recent past. Saturday's highs will rebound quickly back into the mid 50s. In other words, a lack of deep layer moisture, as well as a lack of deep, cold air, will minimize the chances for any precip that falls overnight Friday into early Saturday to be anything other than primarily in liquid form. That said, it's not entirely out of the realm of possibilities that some flavor of wintry precip mixes in early Saturday as the front comes through before the drier air pushes the precip out of the forecast area. But those chances are rather low. As alluded to already, accumulations of any precip type will be little, and none in the form of snow or otherwise. The rest of the forecast period will return to benign weather ruling, with temperatures remaining above normal for late January. && .Aviation...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1114 PM CST WED JAN 24 2018 VFR conditions will prevail through the next 24 hours. Only issue will be the increasing gusty south wind in the afternoon as the pressure gradient tightens up across western Missouri. && .Fire Weather... Issued at 309 PM CST WED JAN 24 2018 For tomorrow, there is an elevated fire weather concern as southerly to southwesterly winds kick up, along with a dry airmass forcing RH values down toward critical thresholds. At this point, the winds and RHs appear to be marginal for meeting Red Flag criteria, but will be close enough to bear close scrutiny of. The primary areas of concern appear to be restricted to east-central KS and into portions of central MO, but the elevated fire weather threat could reach as far north as the I-70 corridor, particularly in KS and far western MO, where the tighter pressure gradient and subsequent winds will be higher. All of this said, it is worth noting that 10-hour fuel moistures in the area are reportedly above critical thresholds, minimizing a widespread wildfire concern. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...lg Aviation...Cutter Fire Weather...lg
Hazardous weather outlook, Jan 24, 4:35 AM CST, 21 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 435 AM CST Wed Jan 24 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251045- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 435 AM CST Wed Jan 24 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Elevated fire weather danger is possible Thursday afternoon as relative humidity values decrease to the low to mid 30 percent range, combined with wind gusts up to 25 to 30 mph. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Red Flag Warnings in Missouri, 2018Red Flag Warnings in Kansas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.